Alert archive / Kentucky / Flash Flood Warnings in 2000

Flash Flood Warning 12, NWS Wilmington, OH

February 18, 2000Lewis County, Mason County, Robertson County, Kentucky; Adams County, Scioto County, Ohio

NWS Wilmington, OH issued this flash flood warning at Feb 18, 2000, 8:14 PM EST for Lewis County, Mason County, Robertson County, Kentucky; Adams County, Scioto County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2000, 8:14 PM EST (01:14 UTC)
Expired
Feb 19, 2000, 12:00 AM EST
In force
4 hr
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
437 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 190114
FFWILN
KYC135-161-201-OHC001-145-190500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
814 PM EST FRI FEB 18 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ADAMS COUNTY IN SOUTH CENTRAL OHIO.
  SCIOTO COUNTY IN SOUTH CENTRAL OHIO.
  LEWIS COUNTY IN NORTHEASTERN KENTUCKY.
  MASON COUNTY IN NORTHEASTERN KENTUCKY.
  ROBERTSON COUNTY IN NORTHERN KENTUCKY.

* EFFECTIVE UNTIL 1200 AM EST.

* AT 810 PM WEATHER SERVICE RADAR CONTINUED TO SHOW MODERATE TO
HEAVY RAIN MOVING ACROSS THE WARNED AREA. UP TO AN ADDITIONAL HALF
INCH OF RAIN IS POSSIBLE BEFORE THE RAIN ENDS.

THIS RAIN ON TOP OF THE 4 TO 5 INCHES THAT HAS ALREADY FALLEN WILL
CONTINUE TO POSE A SERIOUS PROBLEM FOR THE AREA. CREEKS AND STREAMS
WILL BEGIN TO RECEDE AFTER THE RAIN ENDS LATER TONIGHT.

IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND
TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING
WHEN WATER BEGINS RISING.

IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS.
MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.

&
.END/WHITE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Feb 18, 2:30 PM EST, 5 hours 44 minutes earlier.

Area forecast discussion, Feb 18, 2:30 PM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EST FRI FEB 18 2000

18Z SFC ANALYSIS SHOWS SFC LOW PRESSURE OVER SRN IL WITH A WARM
FRONT EXTENDING FROM THE LOW INTO SRN IN AND SRN THIRD OF OHIO.

MOSAIC RADAR SHOWING COPIUS AMOUNTS OF SHOWERS AND THUNDERSTORMS IN
THE VCNTY OF AFOREMENTIONED WARM FRONT.  ALL MODELS IN GENERAL
AGREEMENT WITH PROPAGATION OF SFC LOW NEAR CVG BY 00Z AND THEN INTO
SW PA AFTER MIDNIGHT.  FOR THIS FORECAST PACKAGE...HOWEVER...WILL
USE THE ETA MODEL AS IT HAS BEEN MORE CONSISTENT OVER THE LAST TWO
RUNS.

HIGHS POPS TONIGHT WILL BE ACRS THE SRN CWFA WHERE SFC CONVERGENCE
AND LOW LVL JET PRODUCE SHOWERS AND THUNDERSTORMS.  ACTIVITY WILL
GREATLY DIMINISH NORTH OF THIS FOCUS.  PLAN ON KEEPING FLASH FLOOD
WATCH SW CWFA THROUGH THIS EVENING AND S CNTRL OHIO AND NRN KY UNTIL
MIDNIGHT.  WRAP AROUND MOISTURE CURRENTLY ACRS NRN IL AND SW IOWA
MAY SKIM OUR FAR NW CWFA OVERNIGHT WITH A LITTLE SNOW.
OVERALL...COLD FRONT WILL SWEEP ACRS SRN CWFA...ALLOWING FOR
TEMPERATURES TO COOL DOWN.  WILL MENTION A POSSIBLITY OF A LITTLE
-SHSN OVER DAY AND CMH TOWARD MORNING.  THREAT FOR SVR TSTMS LOOKS
MINIMAL AT THIS POINT AS GREATEST INSTABILITY OVR SDF FCST AREA.

ON SATURDAY...SKIES WILL BE MOSTLY CLOUDY AS H85 THERMAL TROUGH
REMAINS OVERHEAD.  SKIES MAY CLEAR SOME IN THE WEST DURING THE
AFTERNOON.  CLOUDS AND CAA WILL NOT ALLOW TEMPS TO BUDGE ALL THAT
MUCH.

BY SATURDAY NIGHT...THE FLOW AT THE H5 LVL BECOMES MORE
NWLY...ALLOWING A WEAK FRONT TO DROP ACRS THE REGION.  DYNAMICS
APPEAR STRONGEST OVER THE GREAT LAKES...SO WILL JUST MENTION PARTLY
CLOUDY TO MOSTLY CLOUDY SKIES.

ON SUNDAY...CAA RETURNS TO THE AREA.  SKIES SHOULD BE PARTLY TO
MOSTLY CLOUDY.  I DO NOT LIKE FWC GUIDANCE FOR SUNDAY.  IT LOOKS TO
WARM.  WILL GO WITH COOLER FAN/THICKNESS GUIDANCE.

.ILN...FLASH FLOOD WATCH THIS EVENING FOR INZ066-073>075j-080-
       KYZ089>098-OHZ070>072-077-078-
       FLASH FLOOD WATCH UNTIL MIDNIGHT FOR
       KYZ099-100-OHZ073-079>082-088.

HICKMAN

In the hours before

Local storm report, Feb 18, 7:27 PM EST, 47 minutes before
TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 AM                              OH   FLOODING
02/18/00   HAMILTON                       ROADS CLOSED DUE TO HIGH
                                          WATER ACROSS THE EASTERN
                                          PART OF THE COUNTY

0232 PM                              KY   FLOODING
02/18/00   OWEN                           SEVERAL COUNTY ROADS
                                          CLOSED DUE TO HIGH WATER

0400 PM    PEEBLES                   OH   FLOODING
02/18/00   ADAMS                          BRUSH CREEK OUT OF BANKS
                                          AND SEVERAL COUNTY ROADS
                                          CLOSED

0415 PM    PIQUA                     KY   FLOODING
02/18/00   ROBERTSON                      SR 168 CLOSED DUE TO HIGH
                                          WATER AND A RETIREMENT
                                          HOME BEING EVACUATED

0417 PM                              KY   FLOODING
02/18/00   PENDLETON                      CREEKS OUT OF THEIR BANKS
                                          IN THE SOUTHERN HALF OF
                                          THE COUNTY

0418 PM                              KY   FLOODING
02/18/00   CARROLL                        CREEKS OUT OF THEIR BANKS
                                          COUNTYWIDE

0420 PM                              KY   FLOODING
02/18/00   GRANT                          CROOKED CREEK AND ARNOLD
                                          CREEK OUT OF BANKS

0422 PM                              KY   FLOODING
02/18/00   GALLATIN                       ROADS CLOSED DUE TO HIGH
                                          WATER ACROSS THE COUNTY

0430 PM                              OH   FLOODING
02/18/00   BROWN                          CREEKS AND STREAMS OUT OF
                                          THEIR BANKS COUNTYWIDE

0430 PM                              OH   FLOODING
02/18/00   CLERMONT                       CREEKS AND STREAMS OUT OF
                                          THEIR BANKS COUNTYWIDE

0431 PM    LAWRENCEBURG              IN   FLOODING
02/18/00   DEARBORN                       DOWDY RD CLOSED DUE TO
                                          HIGH WATER

0500 PM                              OH   FLOODING
02/18/00   SCIOTO                         SR 73 AND OTHER SECONDARY
                                          ROADS CLOSED DUE TO HIGH
                                          WATER

0510 PM                              OH   FLOODING
02/18/00   HIGHLAND                       CREEKS AND STREAMS OUT OF
                                          THEIR BANKS COUNTYWIDE

0530 PM                              OH   FLOODING
02/18/00   PIKE                           ROADS CLOSED DUE TO VHIGH
                                          WATER ACROSS THE COUNTY
Local storm report, Feb 18, 7:50 PM EST, 24 minutes before
TIME(EST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1000 AM                              OH   FLOODING
02/18/00   HAMILTON                       ROADS CLOSED DUE TO HIGH
                                          WATER ACROSS THE EASTERN
                                          PART OF THE COUNTY

1015 AM                              OH   FLOODING
02/18/00   BUTLER                         INDIAN CREEK UP TO BOTTOM
                                          OF BRIDGE IN ROSS TOWNSHIP

1030 AM                              OH   FLOODING
02/18/00   WARREN                         ROADS CLOSED DUE TO HIGH
                                          WATER ON LITTLE MIAMI
                                          RIVER TRIBUTARIES

1214 PM                              KY   FLOODING
02/18/00   BRACKEN                        NUMEROUS CREEKS OUT OF
                                          THEIR BANKS COUNTYWIDE

0200 PM                              KY   FLOODING
02/18/00   KENTON                         ROADS CLOSED DUE TO HIGH
                                          WATER AND A PARK WAS
                                          FLOODED

0232 PM                              KY   FLOODING
02/18/00   OWEN                           SEVERAL COUNTY ROADS
                                          CLOSED DUE TO HIGH WATER

0400 PM    PEEBLES                   OH   FLOODING
02/18/00   ADAMS                          BRUSH CREEK OUT OF BANKS
                                          AND SEVERAL COUNTY ROADS
                                          CLOSED

0400 PM                              KY   FLOODING
02/18/00   LEWIS                          NUMEROUS ROAD CLOSURES DUE
                                          TO HIGH WATER COUNTYWIDE

0400 PM                              KY   FLOODING
02/18/00   BOONE                          US 42 AND US 25 CLOSED DUE
                                          TO HIGH WATER IN THE
                                          SOUTHERN HALF OF COUNTY

0410 PM                              KY   FLOODING
02/18/00   MASON                          SR 62 CLOSED DUE TO HIGH
                                          WATER

0415 PM    PIQUA                     KY   FLOODING
02/18/00   ROBERTSON                      SR 168 CLOSED DUE TO HIGH
                                          WATER AND A RETIREMENT
                                          HOME BEING EVACUATED

0417 PM                              KY   FLOODING
02/18/00   PENDLETON                      CREEKS OUT OF THEIR BANKS
                                          IN THE SOUTHERN HALF OF
                                          THE COUNTY

0418 PM                              KY   FLOODING
02/18/00   CARROLL                        CREEKS OUT OF THEIR BANKS
                                          COUNTYWIDE

0420 PM                              KY   FLOODING
02/18/00   GRANT                          CROOKED CREEK AND ARNOLD
                                          CREEK OUT OF BANKS

0422 PM                              KY   FLOODING
02/18/00   GALLATIN                       ROADS CLOSED DUE TO HIGH
                                          WATER ACROSS THE COUNTY

0430 PM                              OH   FLOODING
02/18/00   CLERMONT                       CREEKS AND STREAMS OUT OF
                                          THEIR BANKS COUNTYWIDE

0430 PM                              OH   FLOODING
02/18/00   BROWN                          CREEKS AND STREAMS OUT OF
                                          THEIR BANKS COUNTYWIDE

0431 PM    LAWRENCEBURG              IN   FLOODING
02/18/00   DEARBORN                       DOWDY RD CLOSED DUE TO
                                          HIGH WATER

0440 PM                              KY   FLOODING
02/18/00   CAMPBELL                       CREEKS OUT OF BANKS
                                          CAUSING ROAD CLOSURES IN
                                          MAINLY RURAL AREAS

0500 PM                              OH   FLOODING
02/18/00   SCIOTO                         SR 73 AND OTHER SECONDARY
                                          ROADS CLOSED DUE TO HIGH
                                          WATER

0510 PM                              OH   FLOODING
02/18/00   HIGHLAND                       CREEKS AND STREAMS OUT OF
                                          THEIR BANKS COUNTYWIDE

0530 PM                              OH   FLOODING
02/18/00   PIKE                           ROADS CLOSED DUE TO HIGH
                                          WATER ACROSS THE COUNTY

0530 PM    CHILLICOTHE               OH   FLOODING
02/18/00   ROSS                           NORTH FORK CREEK WEST OF
                                          TOWN OF BANKS CAUSING
                                          VOLUNTARY EVACUATIONS OF
                                          NEARBY CAMPGROUND

0540 PM                              KY   FLOODING
02/18/00   LEWIS                          SOME BRIDGES WASHED OUT
                                          AROUND THE COUNTY

0544 PM                              OH   FLOODING
02/18/00   HOCKING                        2 HIGHWAYS AND OTHER MINOR
                                          ROADS CLOSED DUE TO HIGH
                                          WATER

0710 PM    PORTSMOUTH                OH   .75 INCH HAIL
02/18/00   SCIOTO                         DIME SIZED HAIL WEST OF
                                          TOWN

WHITE

Nearby

Flash Flood Warnings in Kentucky, 2000Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.